EconPapers    
Economics at your fingertips  
 

A Durbin-Levinson Regularized Estimator of High Dimensional Autocovariance Matrices

Tommaso Proietti and Alessandro Giovannelli

No 410, CEIS Research Paper from Tor Vergata University, CEIS

Abstract: We consider the problem of estimating the high-dimensional autocovariance matrix of a stationary random process, with the purpose of out of sample prediction and feature extraction. This problem has received several solutions. In the nonparametric framework, the literature has concentrated on banding and tapering the sample autocovariance matrix. This paper proposes and evaluates an alternative approach, based on regularizing the sample partial autocorrelation function, via a modified Durbin-Levinson algorithm that receives as input the banded and tapered partial autocorrelations and returns a sample autocovariance sequence which is positive definite. We show that the regularized estimator of the autocovariance matrix is consistent and its convergence rates is established. We then focus on constructing the optimal linear predictor and we assess its properties. The computational complexity of the estimator is of the order of the square of the banding parameter, which renders our method scalable for high-dimensional time series. The performance of the autocovariance estimator and the corresponding linear predictor is evaluated by simulation and empirical applications.

Keywords: Toeplitz systems; Optimal linear prediction; Partial autocorrelation function (search for similar items in EconPapers)
JEL-codes: C22 C53 C55 (search for similar items in EconPapers)
Pages: 26 pages
Date: 2017-07-19, Revised 2017-07-19
New Economics Papers: this item is included in nep-ecm and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://ceistorvergata.it/RePEc/rpaper/RP410.pdf Main text (application/pdf)

Related works:
Journal Article: A Durbin–Levinson regularized estimator of high-dimensional autocovariance matrices (2018) Downloads
Working Paper: A Durbin-Levinson Regularized Estimator of High Dimensional Autocovariance Matrices (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rtv:ceisrp:410

Ordering information: This working paper can be ordered from
CEIS - Centre for Economic and International Studies - Faculty of Economics - University of Rome "Tor Vergata" - Via Columbia, 2 00133 Roma
https://ceistorvergata.it

Access Statistics for this paper

More papers in CEIS Research Paper from Tor Vergata University, CEIS CEIS - Centre for Economic and International Studies - Faculty of Economics - University of Rome "Tor Vergata" - Via Columbia, 2 00133 Roma. Contact information at EDIRC.
Bibliographic data for series maintained by Barbara Piazzi ().

 
Page updated 2024-07-11
Handle: RePEc:rtv:ceisrp:410